MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO JUNCOS INTERSTIM II; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO JUNCOS INTERSTIM II; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3058
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/03/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: event date is not known.Please see b5 for approximate date range, if applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.It was reported that  the ins had to be explanted because their body was rejecting it.The patient thinks this occurred in (b)(6) 2011.The patient stated that the explant procedure took a long time, so the hcp decided to leave a little piece of the lead in the scar tissue.The patient mentioned that they had fluoroscopy which detected a metallic foreign body, which was then identified as the lead fragment.The patient's reason for calling was to find out if they could get an mri of the sacral and lumbar area.The patient mentioned that they were having back pain and their hcp was trying to determine the root cause.The agent reviewed mri compatibility.The agent reviewed that an hcp will need to fill out an mri eligibility form for lead fragments.The agent emailed physician listings to the patient.Agent also emailed prs to update the device record.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3093-28, lot# v386611, implanted: (b)(6) 2010, explanted: (b)(6) 2012, product type lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the hcp via medical records.The hcp reported that the patient initially presented with urinay retention and was implanted on (b)(6) 2010.They reported that the benefit of the stimulation diminished and the stimulator had begun to bother the patient's daily activities so the patient wanted it removed on (b)(6) 2012.It was reported that the device was removed but when the permanent lead was pulled, it would not deliver, so they reopened the original lead insertion site.They grasped the lead with the right angle clam and extracted it from the incision however with direct tension only a portion of the lead delivered.It appeared that the tines and the leads remained in the patient.They discussed how to proceed with the surgery at that point and decided to close and discuss wheter or not to perform a more extensive extraction with the patient.They reported that the patient received preoperative antibiotics per protocol.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3093-28 lot# v386611.Implanted: (b)(6) 2010.Explanted: (b)(6) 2012.Product type lead medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the hcp via medical records.The hcp reported that the patient initially presented with urinay retention and was implanted on (b)(6) 2010.They reported that the benefit of the stimulation diminished and the stimulator had begun to bother the patient's daily activities so the patient wanted it removed on (b)(6) 2012.It was reported that the device was removed but when the permanent lead was pulled, it would not deliver, so they reopened the original lead insertion site.They grasped the lead with the right angle clam and extracted it from the incision however with direct tension only a portion of the lead delivered.It appeared that the tines and the leads remained in the patient.They discussed how to proceed with the surgery at that point and decided to close and discuss whether or not to perform a more extensive extraction with the patient.They reported that the patient received preoperative antibiotics per protocol.

Brand Name
INTERSTIM II
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23077230
Report Number3004209178-2025-15781
Device Sequence Number20030039
Product Code EZW
UDI-Device Identifier00613994287724
UDI-Public(01)00613994287724(17)111014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2011
Device Model Number3058
Device Catalogue Number3058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/16/2025
09/16/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/03/2025
10/10/2025
Date Device Manufactured04/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".; "SEE H11....".
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale